MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC COOK SPECTRUM TURBO-JECT; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient received a spectrum turbo-ject double lumen minocycline/rifampin bedside power-injectable picc for unspecified treatment.The picc line broke on the extension tubing beneath the white end cap hub.The device was explanted and replaced.The handling conditions and circumstances surrounding the event are not known.The device is reportedly available for evaluation; however it has not been received by the manufacturer as of the date of this report.
 
Additional Manufacturer Narrative
Investigation summary: a dimensional verification, review of complaint history, device history record, drawing, instructions for use (ifu), quality control as well as visual inspection of the returned device was completed during this investigation.The used device was returned for evaluation and a break in the tubing was found under the orange hub on the extension tubing, confirming this reported complaint event.Dimensional measurements of the referenced tubing were found to be within specification.The device history record was reviewed for both the finished device and the affected internal device component and no non-conformances that were relevant to the failure were found.Manufacturing documents reviewed showed no discrepancies.No notable gaps in production or processing controls have been noted and multiple risk controls are in place to mitigate the risk of this type of failure.Per ifu: cook spectrum turbo-ject peripherally inserted central venous catheters with micro puncture peel-away introducers lists its intended use, instructions for use, precautions and warnings for our picc sets.The catheter is impregnated with the antimicrobials minocycline and rifampin to help provide protection against catheter-related bloodstream infections (crbsis).The cook spectrum turbo- ject picc is indicated for multiple injections of contrast media through a power injector.The maximum pressure limit setting for power injectors used with spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate of 2ml/sec as shown table.Based on available information, a definitive root cause can not be determined at this time, however appropriate measures have been initiated to address this failure mode.Appropriate personnel have been notified and will continue to monitor for similar complaints.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6846416
Report Number1820334-2017-02795
Device Sequence Number1430839
Product Code LJS
UDI-Device Identifier00827002345454
UDI-Public(01)00827002345454(17)180831(10)7591524
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-40NT-ABRM-1111
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR